Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 14, 2012, 6:04 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2012, 6:04 PM CDT (23:04 UTC)
- Expired
- Mar 14, 2012, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 6:32 PM CDT | HAIL 1 | Greenbrier, TN | |
| Mar 14, 6:35 PM CDT | HAIL 1 | 1 Sw Greenbrier, TN | |
| Mar 14, 6:36 PM CDT | HAIL 1 | Millersville, TN | |
| Mar 14, 6:36 PM CDT | HAIL 2 | 3 Wsw Greenbrier, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS54 KOHX 142304
SVROHX
TNC037-147-165-142330-
/O.NEW.KOHX.SV.W.0055.120314T2304Z-120314T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT WED MAR 14 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 559 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
RIDGETOP...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITE HOUSE...
GALLATIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
&&
LAT...LON 3654 8648 3634 8643 3634 8645 3631 8649
3631 8654 3632 8655 3631 8657 3629 8683
3648 8688
TIME...MOT...LOC 2304Z 259DEG 33KT 3640 8673
$$
FORECASTER:071 follow-up statement
928
WWUS54 KOHX 142320
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT WED MAR 14 2012
TNC037-147-165-142330-
/O.CON.KOHX.SV.W.0055.000000T0000Z-120314T2330Z/
ROBERTSON TN-SUMNER TN-DAVIDSON TN-
620 PM CDT WED MAR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL DAVIDSON...SOUTHWESTERN SUMNER AND SOUTHEASTERN ROBERTSON
COUNTIES UNTIL 630 PM CDT...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF WHITE HOUSE...OR
7 MILES NORTHWEST OF GALLATIN...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GALLATIN.
LAT...LON 3634 8643 3634 8645 3631 8649 3631 8654
3632 8655 3631 8657 3630 8666 3630 8668
3629 8676 3649 8679 3654 8648
TIME...MOT...LOC 2320Z 259DEG 33KT 3643 8655
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 5:19 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 14, 5:19 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 519 PM CDT WED MAR 14 2012 .UPDATE...FOR TSTMS IN WESTERN WILLIAMSON COUNTY && .AVIATION... HAVE UPDATED THE BNA TERMINAL FORECAST AND INCLUDED VCTS ALONG WITH A 2 HOUR TEMPO GROUP FROM 22Z TO 24Z. TSTMS ARE MOVING SLOWLY EAST AT 15KTS. BOYD && .PREV DISCUSSION... /ISSUED 338 PM CDT WED MAR 14 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...PROBABILITY OF PRECIPITATION (POPS) AND HOW LONG WILL THE UNSEASONABLY WARM TEMP TREND WILL CONTINUE. AS FOR TONIGHT...WILL BE MONITORING DEVELOPMENTAL TRENDS FOR ISO TO SCT SHWRS/TSTMS THRU PRESS TIME...BUT AM LEANING TOWARD ISO SHWRS/TSTMS STARING IN THE EARLY EVENING HRS ACROSS LOCATIONS W OF I-65...AND EVEN SCT SHWRS/TSTMS ACROSS MAINLY SRN PORTIONS OF THE TN RIVER VALLEY...WHERE MOISTURE...MODERATE INSTABILITY...AND WEAK LIFTING MECHANISMS CONTINUE TO BE MOST ENHANCED. EXPECT AN OVERALL INCREASE IN THE POSSIBILITY OF SHWRS/TSTMS ACROSS THE MID STATE AFTER MIDNIGHT AFTER MIDNIGHT...ALONG WITH AN OVERALL INCREASE IN MOISTURE...AS SFC RIDING INFLUENCES MOVE EWD...ALLOWING FOR A MORE MOIST AIRMASS TO OUR SW TO BE ADVECTED INTO THE MID STATE. MAY ALSO BE A FEW WEAK DISTURBANCES IN PREDOMINATELY SWLY FLOW ALOFT WORKING TO UNDERCUT UPPER LEVEL RIDGING DYNAMICS...AND MOVING INTO AND ACROSS THE REGION BY LATE TONIGHT ALSO. WILL GO WITH A GENERAL INCREASING CLOUDINESS TREND...WITH LOWS IN THE LOWER 60S NW TO MID 50S SRN PLATEAU PER CLOUD COVERAGE TRENDS. AS FOR THU...THE OVERALL RIDGING IN THE UPPER LEVEL PATTERN WILL WEAKEN AS THE DAY PROGRESS ON THU...LEADING TO AN OVERALL BETTER CHANCE OF SHWRS/TSTMS THRU THE DAY...AND IN SOME LOCATIONS... NUMEROUS SHWRS/TSTMS COULD DEVELOP. BELIEVE THAT NAM MOS IS A LITTLE AGGRESSIVE HERE IN CAT POPS ACROSS FORECASTED LOCATIONS... DESPITE SFC PATTERN CONTINUING TO SUPPORT SLY MOISTURE INFLUX. THUS...WILL TREND WITH HIGH END CHANCE POPS THRU PERIOD. EXPECT AT LEAST MOCLDY SKIES...AND WILL ALSO GO SLIGHTLY ABOVE GUIDANCE ON AFTERNOON HIGHS...RANGING FROM THE AROUND 80...TO MID 70S PLATEAU...CONTINUING TO KEEP THE 15 TO 20 DEGREE TREND OF HIGHS WARMER THAN CLIMATOLOGICAL NORMS FOR AFTERNOON HIGHS ON TRACK. AS FOR THU NIGHT...EXPECT THIS OVERALL UNSETTLED WX PATTERN TO CONTINUE THRU THU NIGHT ALSO...WITH ANY WEAK DISTURBANCES ALOFT PASSAGES PLAYING KEY ROLES IN CONVECTIVE DEVELOPMENT. AGAIN...WILL NOT BITE ON THE HIGHER POPS THAT THE GFS/NAM MOS ADVERTISES HERE...AND CONTINUE WITH THE HIGH CHANCE TRENDS...WITH LOWS MAINLY AROUND 60...AND A CONTINUANCE IN AT LEAST MOCLDY SKIES. AS FOR FRI...LOOK FOR THIS OPEN GULF PATTERN...WITH WEAK DISTURBANCE PASSAGES IN UPPER FLOW ALOFT...TO CONTINUE AGAIN ON FRI. SOME INDICATIONS THAT A SLIGHTLY DRIER AIRMASS MIGHT TRY TO WORK INTO WRN PORTIONS OF THE MID STATE BY THE LATE AFTERNOON HOURS...BUT AT THIS TIME DO NOT HAVE A LOT OF CONFIDENCE THAT THIS WILL DO MUCH TO TAPER OFF POP CHANCES UNTIL UPPER LEVEL RIDGING INFLUENCES BUILD ACROSS THE REGION FRI NIGHT. WILL THUS CONTINUE WITH THE MOCLDY TREND...HIGH CHANCE POPS...WITH HIGHS MAYBE A COUPLE OF DEGREES WARMER THAN THU ON A WHOLE. HIGHS ARE EXPECTED FROM THE LOWER 80S W TO MID 70S PLATEAU. AS FOR FRI NIGHT...EXPECT OVERALL SFC PATTERN TO NOT CHANCE MUCH...BUT AS MENTIONED ABOVE...UPPER LEVEL RIDGING INFLUENCES ARE EXPECTED TO STRENGTHEN FRI NIGHT. WITH THIS IN MIND...WILL GO WITH CHANCE POPS PLATEAU...WITH A SLIGHT CHANCE ELSEWHERE...AND A SLIGHT CHANCE ALL LOCATIONS AFTER MIDNIGHT. MID STATE SHOULD EXPERIENCE A SLIGHT DECREASING CLOUDINESS TREND...BUT STILL EXPECT PTCLDY SKIES BY DAYBREAK WITH LOWS CONTINUING ALSO THERE TREND OF BEING 15 TO 20 DEGREES ABOVE CLIMATOLOGICAL NORMS. LOWS WILL MAINLY BE IN THE UPPER 50S...MID 50S PLATEAU. AS FOR THE REMAINDER OF THE FORECAST PERIOD...WILL CONTINUE WITH A SLIGHT CHANCE OF SHWRS AND TSTMS ON SAT...BUT EXPECT A DRYING TREND SUN THROUGH MUCH OF NEXT WEEK AS BROAD UPPER LEVEL RIDGING INFLUENCES BUILD ACROSS THE MID STATE IN RESPONSE TO SIGNIFICANT DEEPENING UPPER LEVEL TROUGH DEVELOPING AND MOVING ACROSS WRN PORTIONS OF THE U.S. THRU AT LEAST THE FIRST PART OF NEXT WEEK. THIS WILL CONTINUE THE TREND OF UNSEASONABLY WARM AFTERNOON HIGHS AND LOWS THRU MUCH OF NEXT WEEK ALSO. HIGHS WILL BE IN THE LOWER 80S...MID 70S PLATEAU WITH LOWS MAINLY IN THE MID 50S. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Mar 14, 5:20 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CDT WED MAR 14 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 520 AM CDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 19
In the hours before
Local storm report, Mar 14, 4:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL CENTERVILLE 35.79N 87.45W
03/14/2012 E0.50 INCH HICKMAN TN TRAINED SPOTTER
POWER OUT IN CENTERVILLE WITH ESTIMATED DIME-SIZED HAIL.
&&
11Local storm report, Mar 14, 5:02 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 N CENTERVILLE 35.85N 87.45W
03/14/2012 M1.75 INCH HICKMAN TN PUBLIC
HAIL REPORTED IN NUNNELLY
&&
11Local storm report, Mar 14, 5:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL FAIRVIEW 35.98N 87.12W
03/14/2012 E1.00 INCH WILLIAMSON TN TRAINED SPOTTER
&&
BBOYDLocal storm report, Mar 14, 5:36 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 12 NNE CENTERVILLE 35.95N 87.37W
03/14/2012 E1.75 INCH HICKMAN TN PUBLIC
PUBLIC REPORT RELAYED FROM NANCY VANCAMP AT WSMV.
&&
BBOYDLocal storm report, Mar 14, 5:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL CENTERVILLE 35.79N 87.45W
03/14/2012 E0.75 INCH HICKMAN TN TRAINED SPOTTER
&&
BBOYDLocal storm report, Mar 14, 5:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT WED MAR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 SW GREENBRIER 36.40N 86.83W
03/14/2012 E0.50 INCH ROBERTSON TN TRAINED SPOTTER
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 37 min |
| Mar 14, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 17 min |
| Mar 14, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 45 min |
| Mar 14, 5:10 PM CDT | Flash Flood Warning | OHX | Hickman | 2 hr |
| Mar 14, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 47 min |
| Mar 14, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys | 33 min |
| Mar 14, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 14, 6:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 23 min |
| Mar 14, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 31 min |
| Mar 14, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 31 min |
| Mar 14, 6:36 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 39 min |
| Mar 14, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.